Jump to content

rd61017: gabapentin withdrawal


rd61017

Recommended Posts

I was taking 900 mg of gabapentin a day in treatment when i got off xanax for about 4 months. i dropped down to 300 mg a day for the past two months and didn't notice any change. a week ago i stopped cold turkey because i didn't fill my prescription and thought i wouldn't need it. i've been feeling like I'm detoxing again, it feels worse than when i detoxed off xanax. i have pain all over my body, headaches, nausea, anxiety is there anything i can do to make this pain stop?

Edited by scallywag
update title with member's username
Link to comment
  • Moderator

Hello, rd61017 and welcome to SA.  I'm sorry you're having these problems following your CT of Gabapentin.  Unfortunately, these symptoms are typical of a too-rapid taper/cold turkey.

 

To start with, we ask all of our members to fill out a signature so that all of your information can be read at a glance.  This helps moderators determine you current situation and we would ask that you follow the instructions at the link below. Please include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

 

At this time, reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take longer.  If you are open to a reinstatement, please let me know and I will consult with the other moderators as to what dosage you should reinstate.  

 
At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
 
 
To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended here. 

 

 

You might also want to consider incorporating a technique or two that you can practice on a day-to-day basis to help you manage some of the more difficult withdrawal symptoms.  You can find a few ideas at the links below:

Non-drug techniques to cope with emotional symptoms

 

You may also want to try supplementing Magnesium and/or Omega 3 which seem to be helpful in relaxing and healing the central nervous system and you can read more about these supplements below:

 

 

Please let us know how you are doing and what you end up deciding to do.  Please be sure to complete your signature; this is very important
Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Sept. 22, 2022: 3.5mg

Taper is 81% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
14 hours ago, rd61017 said:

was taking 900 mg of gabapentin a day in treatment when i got off xanax for about 4 months. i dropped down to 300 mg a day for the past two months and didn't notice any change. a week ago i stopped cold turkey because i didn't fill my prescription and thought i wouldn't need it. i've been feeling like I'm detoxing again, it feels worse than when i detoxed off xanax. i have pain all over my body, headaches, nausea, anxiety is there anything i can do to make this pain stop?

Reinstate as Gridley suggests. I came off of Lyrica which is gabapentin's big brother and was a member of a FB Group on these drugs. A number of members were rx'd these drugs to help come off of benzos only to find them more difficult to get off than the benzo. It could be that they made the benzo w/d easier but these are two serious drugs to w/d from. I did 300mg to 0mg of Lyrica in just over 7 months and it was difficult to say the least and I probably went way to quickly especially toward the end and believe after nearly 6 months off I'm still symptomatic with w/d's.

Staz

Dosulepin 75mg 1996 - 1997 tapered off no problem - Prozac sporadic use between 1995 and 2011 usually 9 months then off.

Mirtazapine 2015 tapered off after 4 months no problem -Prozac 20mg 2012-2015 tapered off no problems

Prozac 20mg April 2016-May 2016 stopped ct after 4 weeks due to adverse reaction I believe to be serotnin toxicity due to mirtazapine interaction

Escitlopram 10 mg May 2016 - cut to 5mg May 2016  stopped ct November 2016 no W/d's noted

Lyrica 300mg May 2016 - July 2017 - Taper from Jan to Jul 17 awful taper.

Lofepramine 150mg  November 2016 - January 2017 Swift w/d as it didn't work

Quetiapine 75mg November 2016 changed to 150 XL May2017 changed to 150mg IR July 2017 reduced to in 25mg steps from July to 50mg Oct 17. 37.5mg 12th Nov 17 - 35mg 20 Nov 17 - 30mg 22 Nov 17 - 25mg 24 Nov 17 dropped to 20mg Dec 17, 15mg Jan 18. Current taken at bedtime.

Quetiapine dropped Jan 17th 2018.

Dosulepin 75mg May 2017 - increased in 25mg steps to 175mg Oct 17 Reduced to 150mg Nov 17 current taken at bedtime

Diazepam 15mg May 2016 - c/t'd by shrink after 6 weeks. Reinstated at 12mg after 4 weeks June 16 - current 4mg 3 times a day morning, 2.30pm and bedtime.

Mirtazapine 15mg since March 2015 - current - pooped out within 4 weeks

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy